My Mom (88) has been in AL for 6 mo. due to delusions and hallucinations. She seems to be over medicated now. Has anyone had this?

Follow
Share

She keeps falling.

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
Ask them to check the BP and heart rate and O2 saturation. Sometimes it is the combination of drugs interacting with one another. If liver enzymes are abnormal, the MD may stop the cholesterol meds.
Zyprexa can cause high blood sugar (hyperglycemia). Check her blood sugar levels on a regular basis while taking Zyprexa.
Last but not least, fight the boredom factor. Make sure she attends the social activities, and ask the recreation director to work on that.
Helpful Answer (1)
Report

Thanks for your feedback. I actually meant to type she keeps falling asleep and has trouble walking. I called her dr who said she would take her off Ativan to see if that helps. My mother is like a zombie at times due to the meds she was on- zyprexa, zoloft + ativan as well as cholestrol + blood pressure meds.
Helpful Answer (0)
Report

First issue, potential overmedication issue: Has there been any change in her meds? She could be developing a resistance or tolerance to some of the meds being given her.

Check with the staff to find out specifically what she's being given, what the original doses were and what they are now. Then research them online to learn what side effects each has and with which other meds they may interact.

Second question, the falling issue. This could be a variety of things - overmedication, lack of exercise, deconditioning and muscle weakness, dehydration caused weakness.

I think I'd discuss the medication issue ASAP with the nursing staff to find out what's going on there, as well as determine how often she's been falling, what the circumstances were (i.e., early in the morning before she's eaten, when she's fatigued, etc.).
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.